Oregon, 2005High Wind in Oregon, December 27 to 28, 2005
December 27 to 28, 2005 · NWS MFR · 10 events in 2 counties and zones
A High Wind Warning for Oregon zones ORZ021/022 was issued at 27/0351 PST, effective from 27/1900 through 28/0700 PST. The warning was extended until 28/1000 PST at 28/0204 PST.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A High Wind Warning for Oregon zones ORZ021/022 was issued at 27/0351 PST, effective from 27/1900 through 28/0700 PST. The warning was extended until 28/1000 PST at 28/0204 PST. It was cancelled at 28/0400 PST. The above observations verified the warning.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Dec 27, 2:50 PM PST, 1 hour 10 minutes earlier.
Area forecast discussion, Dec 27, 2:50 PM PST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
250 PM PST TUE DEC 27 2005
.DISCUSSION...
SATELLITE IMAGERY SHOWS A LONG FETCH OF MOISTURE MOVING INTO SW
OREGON AND NW CALIFORNIA TONIGHT WITH THE WARM FRONT EXTENDING EAST
INTO SOUTHWEST OREGON. THE WARM FRONT IS EXPECTED TO LIFT NORTHWARD
WITH TRAILING COLD FRONT APPROACHING THE COAST TONIGHT. AS A RESULT
A HIGH WIND WARNING HAS BEEN POSTED FOR THE COASTAL ZONE AND THE
SHASTA VALLEY THROUGH WEDNESDAY MORNING. HEAVY RAINFALL WILL
CONTINUE OVERNIGHT AND WILL CAUSE MANY RIVERS IN SW OREGON AND
WESTERN SISKIYOU TO RISE ABOVE FLOOD STAGE. THE FRONT MOVES INLAND
WEDNESDAY WITH PRECIPITATION TAPERING TO SHOWERS. HOWEVER SNOW LEVEL
WILL ALSO BE COMING DOWN TO 3500 FT BY THURSDAY MORNING. ANOTHER
FRONTAL SYSTEM IS EXPECTED TO ARRIVE AT THE COAST THURSDAY NIGHT.
BOTH THE NAM AND GFS ARE SURPRISINGLY CLOSE TO ONE ANOTHER ON TIMING
AND STRENGTH.
THE ACTIVE RAINY PATTERN IS EXPECTED TO CONTINUE THROUGH EARLY NEXT
WEEK ALTHOUGH THE JETSTREAM WILL DROP SOUTH OF THE STATE LINE BY
SUNDAY TAKING THE STRONGER ENERGY/HEAVIER RAIN SOUTH OF OUR
REGION...INTO NORTH-CENTRAL AND CENTRAL CALIFORNIA.
&&
.AVIATION...GUSTY SOUTH WINDS AT THE LOWER LEVELS...STRONGEST NEAR
THE COAST AND IN THE SHASTA VALLEY THIS EVENING THROUGH EARLY
WEDNESDAY. WIDESPREAD MOUNTAIN OBSCURATIONS AND MVFR CIGS WITH
PERIODS OF HEAVY RAIN TONIGHT THOUGHT EARLY WEDNESDAY.
WATCHES/WARNINGS/ADVISORIES...
OR...GALE WARNING...FLORENCE TO OR/CA BORDER 0-60 NM.
HIGH WIND WARNING...ZONES 21-22 7 PM TONIGHT THROUGH 7AM
WEDNESDAY.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...FLORENCE TO CA BORDER
0-60 NM.
HIGH SURF ADVISORY TO 4 AM PST THURSDAY.
FLOOD WARNING TONIGHT THROUGH THURSDAY AFTERNOON ORZ021>024,026
CA...GALE WARNING...OR/CA BORDER TO PT ST GEORGE 0-60 NM.
HIGH WIND WARNING...SHASTA VALLEY THROUGH NOON WEDNESDAY.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...OR BORDER TO PT ST
GEORGE CA 0-60 NM.
FLOOD WATCH LATE TONIGHT THROUGH THURSDAY AFTERNOON CAZ080
&&
FB
ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORDHazardous weather outlook, Dec 27, 3:10 PM PST, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
310 PM PST TUE DEC 27 2005
PZZ350-353-356-370-373-376-281400-
CAPE ARAGO TO FLORENCE, OR 20 TO 60 NM-
CAPE ARAGO TO FLORENCE, OR WESTWARD 20 NM-
CAPE BLANCO TO CAPE ARAGO, OR 20 TO 60 NM-
CAPE BLANCO TO CAPE ARAGO, OR WESTWARD 20 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR 20 TO 60 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR WESTWARD 20 NM-
1120 AM PST TUE DEC 27 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
GALE WARNING FROM THIS EVENING TO WEDNESDAY AFTERNOON. SEE COASTAL
WATERS FORECAST FOR DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
GALE WARNING CONTINUES THROUGH WEDNESDAY AFTERNOON.
ORZ021-022-281400-
CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST-
315 PM PST TUE DEC 27 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
HIGH WINDS ARE EXPECTED TONIGHT THROUGH WEDNESDAY MORNING. SEE HIGH
WIND WARNING FOR DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
HIGH WINDS CONTINUE INTO WEDNESDAY MORNING.
ORZ023-024-026-281400-
CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
JACKSON COUNTY-
315 PM PST TUE DEC 27 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
HEAVY RAINFALL WILL BRING MOST RIVERS IN SOUTHWEST OREGON ABOVE
FLOOD STAGE WEDNESDAY. SEE FLOOD WARNING FOR DETAILS.
CAZ081-281400-
CENTRAL SISKIYOU COUNTY-
315 PM PST TUE DEC 27 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
HIGH WIND WARNING REMAINS IN EFFECT. SEE HIGH WIND WARNING FOR
DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
HIGH WIND WARNING CONTINUES UNTIL 12 PM PST WEDNESDAY.
CAZ081-084-0RZ029-281400-
CENTRAL SISKIYOU COUNTY-NORTHEAST SISKIYOU
AND NORTHWEST MODOC COUNTIES-KLAMATH BASIN-
315 PM PST TUE DEC 27 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
A FLOOD WATCH IS IN EFFECT FROM LATE TONIGHT. SEE FLOOD WATCH FOR
DETAILS.
.DAY TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
FLOOD WATCH CONTINUES THROUGH THURSDAY AFTERNOON.
CAZ080-281400-
WESTERN SISKIYOU COUNTY-
315 PM PST TUE DEC 27 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CALIFORNIA
.DAY ONE...TODAY
FLOOD WARNING FOR THE SCOTT RIVER AT FORT JONES AND THE KLAMATH
RIVER AT SEIAD VALLEY TONIGHT. SEE FLOOD WARNING FOR DETAILS.
.DAY TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
FLOOD WARNING CONTINUES THROUGH THURSDAY NIGHT.
.INSTRUCTIONS TO SPOTTERS...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GLASER
In the hours before
Local storm report, Dec 27, 10:49 AM PST, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1049 AM PST TUE DEC 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1048 AM HEAVY RAIN N LOOKOUT 41.21N 121.15W
12/27/2005 1.21 INCH MODOC CA TRAINED SPOTTER
7AM TO 7AM.
&&
GLASERLocal storm report, Dec 27, 11:51 AM PST, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1151 AM PST TUE DEC 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM HEAVY RAIN 1 SSW OBRIEN 42.06N 123.71W
12/27/2005 2.25 INCH JOSEPHINE OR TRAINED SPOTTER
MIDNIGHT TO 930AM.
&&
GLASERLocal storm report, Dec 27, 12:14 PM PST, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1214 PM PST TUE DEC 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1213 PM HEAVY RAIN 2 NNE SELMA 42.30N 123.59W
12/27/2005 2.00 INCH JOSEPHINE OR TRAINED SPOTTER
NOON TO NOON.
&&
GLASERLocal storm report, Dec 27, 1:55 PM PST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
155 PM PST TUE DEC 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 PM HEAVY RAIN 1 SSW OBRIEN 42.06N 123.71W
12/27/2005 1.00 INCH JOSEPHINE OR TRAINED SPOTTER
IN THE PAST 3 HOURS.
&&
GLASERHigh Wind, Curry County Coast
- When
- December 27, 4:00 PM PST
- Where
- Curry County Coast forecast zone
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
High Wind, Curry County Coast
- When
- December 27, 6:00 PM PST to 8:00 PM PST
- Where
- Curry County Coast forecast zone
- Measured
- 45 kt (52 mph) measured sustained
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
High Wind, South Central Oregon Coast
- When
- December 27, 9:00 PM PST to 11:00 PM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 41 kt (47 mph) measured sustained
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
Recorded at Cape Arago. Maximum recorded sustained wind was 44 mph at 27/2100 PST.
High Wind, Curry County Coast
- When
- December 27, 9:00 PM PST
- Where
- Curry County Coast forecast zone
- Measured
- 88 kt (101 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
High Wind, South Central Oregon Coast
- When
- December 27, 11:00 PM PST to December 28, 11:00 PM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
High Wind, Curry County Coast
- When
- December 28, 2:00 AM PST
- Where
- Curry County Coast forecast zone
- Measured
- 77 kt (89 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
High Wind, Curry County Coast
- When
- December 28, 2:00 AM PST to 3:00 AM PST
- Where
- Curry County Coast forecast zone
- Measured
- 46 kt (53 mph) measured sustained
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
High Wind, Curry County Coast
- When
- December 28, 3:00 AM PST
- Where
- Curry County Coast forecast zone
- Measured
- 77 kt (89 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
High Wind, South Central Oregon Coast
- When
- December 28, 4:00 AM PST to 6:00 AM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 40 kt (46 mph) measured sustained
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
Recorded at Cape Arago. Maximum recorded sustained wind was 41 mph at 28/0400 PST.
High Wind, Curry County Coast
- When
- December 28, 5:00 AM PST
- Where
- Curry County Coast forecast zone
- Measured
- 69 kt (79 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Texas, December 27 to 28, 20052 deaths · 16 injured · $11 million · 1 event
- Wildfire in Texas, December 27, 20051 death · 10 injured · $5.8 million · 3 events
- Wildfire in Oklahoma, December 27, 20051 death · $800,000 · 1 event
- Avalanche in Wyoming, December 27, 20051 death · 1 event
- Wildfire in Oklahoma, December 27 to 28, 20052 injured · $500,000 · 1 event
- Wildfire in Oklahoma, December 27, 2005$300,000 · 1 event
- Wildfire in Oklahoma, December 27, 2005$225,000 · 1 event
- Wildfire in Oklahoma, December 27 to 28, 2005$50,000 · 1 event
- Dense Fog in Wisconsin, December 27 to 28, 200512 events
- High Wind in California, December 27, 200560 kt wind · 4 events
- High Wind in Oregon, December 27, 200563 kt wind · 2 events
- High Wind in Colorado, December 27, 200556 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5485048, 5485052, 5485045, 5485054, 5485047, 5485049, 5485053, 5485050, 5485046, 5485051.